Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 33, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 4, 2007, 4:22 PM EDT for Clay County, Leslie County, Kentucky. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2007, 4:22 PM EDT (20:22 UTC)
- Expired
- May 4, 2007, 4:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Clay County, KY, Leslie County, KY
The radar
The Jackson,KY radar (KJKL), 55 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 4:35 PM EDT | HAIL 1 | Creekville, KY | QUARTER-SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 042022 SVRJKL KYC051-131-042045- /O.NEW.KJKL.SV.W.0033.070504T2022Z-070504T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 422 PM EDT FRI MAY 4 2007 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CLAY COUNTY IN SOUTHEAST KENTUCKY LESLIE COUNTY IN SOUTHEAST KENTUCKY * UNTIL 445 PM EDT * AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CREEKVILLE...OR 11 MILES SOUTHEAST OF MANCHESTER...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEAR BRANCH BY 430 PM EDT... BOBS FORK AND ESSIE BY 435 PM EDT... HOSEA BY 440 PM EDT... THOUSANDSTICKS...HYDEN...STINNETT AND WENDOVER BY 445 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3712 8369 3698 8360 3711 8325 3728 8339 $$ ABE
2 follow-up statements
000 WWUS53 KJKL 042028 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 428 PM EDT FRI MAY 4 2007 KYC051-131-042045- /O.CON.KJKL.SV.W.0033.000000T0000Z-070504T2045Z/ CLAY KY-LESLIE KY- 428 PM EDT FRI MAY 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR NORTHERN LESLIE AND SOUTHEASTERN CLAY COUNTIES... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR MARCUM...OR ABOUT 11 MILES WEST OF HYDEN...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BEAR BRANCH...BIG CREEK AND ESSIE BY 435 PM EDT... BOBS FORK BY 440 PM EDT... HOSEA...THOUSANDSTICKS...6 MILES NORTHWEST OF STINNETT AND 6 MILES WEST OF HYDEN BY 445 PM EDT... LAT...LON 3712 8369 3698 8360 3711 8325 3728 8339 $$ RAY
000 WWUS53 KJKL 042048 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 448 PM EDT FRI MAY 4 2007 KYC051-131-042056- /O.EXP.KJKL.SV.W.0033.000000T0000Z-070504T2045Z/ CLAY KY-LESLIE KY- 448 PM EDT FRI MAY 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LESLIE AND SOUTHEASTERN CLAY COUNTIES EXPIRED AT 445 PM EDT... THE STORM THAT WARRANTED THE ORIGINAL WARNING HAS MOVED OUT OF THE AREA AND NO LONGER POSES A THREAT. HOWEVER...A SEVERE THUNDERSTORM WARNING CONTINUES FOR LESLIE COUNTY PROPER UNTIL 5:15 PM EDT. LAT...LON 3712 8369 3698 8360 3711 8325 3728 8339 $$ RAY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:12 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 4, 2:12 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 212 PM EDT FRI MAY 4 2007 .SHORT TERM.../THE REST OF TODAY/ STATIONARY BOUNDARY CONTINUES TO LIE TO THE SW OF THE CWA AND IS ANTICIPATED TO LIFT NORTH TOWARD THE CWA AS A WARM FRONT TODAY. IN ADDITION...INVERTED TROUGH ALSO LIES FROM SW TO NE ACROSS THE CWA LATE THIS MORNING. MID LEVEL SW/V WILL ALSO BE APPROACHING THE ARE THIS AFTERNOON WITH DIFFLUENT AND LIGHT UPPER LEVEL FLOW. THETA E RIDGE EXTENDS NORTH INTO THE SOUTHWESTERN CWA ON THE NORTHERN EXTENT OF THE CUMBERLAND PLATEAU. THIS AREA IS ALSO EXPERIENCING SOME CLEARING THIS AM...SO WOULD EXPECT ADDITIONAL CONVECTIVE DEVELOP THIS AFTERNOON TO BE PRIMARILY OVER OR ADJACENT TO THIS AREA THIS AFTERNOON...THEN SPREADING N AND E. THREAT FORM STORMS WILL GENERALLY REMAIN A LOCALLY HEAVY RAIN THREAT...THOUGH A MARGINALLY SEVERE STORM CANNOT BE COMPLETELY RULED OUT IN THE SW COUNTIES. MAIN CHANGES TO THE GRIDS AND ZFP WERE TO RAISE TEMPS IN THE SW CWA AND LOWER SKY COVER THERE OVER THE NEXT COUPLE OF HOURS AND THEN RAMPING UP BY 18Z. SO FAR THE LOWEST FFG VALUES ARE GENERALLY ALONG THE VA BORDER...THOUGH SOME OTHER AREAS JUST EAST OF LOZ HAVE BEEN RATHER WET TOO. THE HEAVY RAIN THREAT WILL CONTINUE TO BE MONITORED AND IF SIGNIFICANT RAIN APPEARS POSSIBLE...ESPECIALLY OVER THE AREAS THAT HAVE BEEN WETTEST... A FLASH FLOOD WATCH MAY NEED TO ISSUED THIS AFTERNOON FOR PARTS OF THE CWA. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH SUNDAY/ 06Z SFC ANALYSIS SHOWS COOL HIGH PRESSURE OFF TO THE NORTHEAST WHILE KENTUCKY IS STUCK IN THE MIRE WITH A BROAD STATIONARY FRONT LOCATED SOMEWHERE NEAR THE TENNESSEE BORDER. THE PRESSURE PATTERN THROUGH SOUTHERN KENTUCKY IS SOMEWHAT INVERTED...HELPING TO FOCUS THE LOW LEVEL MOISTURE INTO THIS PART OF THE REGION. AS A RESULT... TEMPERATURES ARE RATHER MILD THROUGH THE CWA...NOT FAR FROM 60 DEGREES WITH THE DEWPOINTS ONLY A TIC OR TWO BEHIND. ON RADAR...THERE IS VERY LITTLE ACTIVITY SEEN LOCALLY...WHILE MORE SUBSTANTIAL SHOWERS AND THUNDERSTORMS ARE SPINNING OVER THE WESTERN HALF OF TENNESSEE AND DRIFTING NORTH THROUGH WESTERN KENTUCKY. THE FEW CELLS THAT SHOW UP FURTHER EAST ARE JUST SOME LIGHT SHOWERS MAKING THE MOST OF THE DAMP ENVIRONMENT...WHILE SPRINKLES ARE MORE COMMON OVER EAST KENTUCKY. THE LOW STRATUS AFFECTING SOME OF THE RIDGES IS ALSO RESPONSIBLE FOR AREAS OF FOG AND DRIZZLE THERE. ON SATELLITE...THE 500 MB FEATURES GUIDING THE WEATHER SHOW UP QUITE WELL AS ONE UPPER LOW IS SEEN SPINNING NORTHEAST OVER ARKANSAS. A DEEPER GYRE IS FOUND OVER FAR EAST CANADA RESPONSIBLE FOR CLEAR SKIES THROUGH THE MID-ATLANTIC STATES. MID LEVEL CLOUDS THROUGH KENTUCKY AND EASTWARD ARE SEEMINGLY AS STATIONARY AS THE FRONT RESPONSIBLE FOR THEM. SLIGHT RIDGING BETWEEN THESE TWO UPPER LOWS HAVE SET UP A WEAK OMEGA BLOCK THAT WILL CONTINUE OUR RATHER CLOUDY AND DAMP WEATHER INTO THE FIRST PART OF THE WEEKEND. THE MODELS ARE IN DECENT AGREEMENT ON THE LONGWAVE PATTERN ALOFT THROUGH THE PERIOD AS THE WEAK BLOCK GIVES WAY TO A MORE CLASSIC ONE BY SATURDAY NIGHT. THE CURRENT ARKANSAS UPPER LOW WILL DAMPENED OUT AND BECOME JUST A RIPPLE TO CLUTTER UP THE STRENGTHENING FULL LATITUDE RIDGE THAT BUILDS OVER THE MIDWEST SATURDAY AND SATURDAY NIGHT...IN RESPONSE TO A MUCH DEEPER TROUGH/LOW PLUNGING INTO THE SOUTHERN ROCKIES. BY THE END OF THE WEEKEND...THE RIDGE OF THE OMEGA BLOCK WILL BE THE DOMINANT FEATURE CONTROLLING THE WEATHER FROM THE UPPER PENINSULA SOUTH TO THE GULF COAST. HOWEVER...EASTERN KENTUCKY WILL BENEFIT IN OTHER WAYS FROM BEING CLOSE TO EASTERN LOW AS IT PIVOTS SOUTH THROUGH THE MID ATLANTIC STATES ON SUNDAY. SENSIBLE WEATHER WILL FEATURE A FAIRLY COMPLICATED INTERACTION BETWEEN THE PACKETS OF UPPER ENERGY SET FREE FROM THE DIEING 500MB LOW OVER ARKANSAS...THE STALLED SFC BOUNDARY NEARBY...DIURNALLY DRIVEN INSTABILITY...HIGH PW AIR IN PLACE OVER THE CWA...AND THE LONGER TREND TOWARD HIGHER HEIGHTS. LEANED HEAVIEST ON THE SREF SOLUTION FOR THE POP AND WX PART OF THE FORECAST TODAY INTO SATURDAY. AS A RESULT...EXPECT SHOWERS AND THUNDERSTORMS TO BREAK OUT AROUND MIDDAY OVER CENTRAL KENTUCKY...SPREADING EAST AND BECOMING NUMEROUS DURING THE AFTERNOON. GIVEN THE NEARLY NEGLIGIBLE MOVEMENT OF THE OVERALL PATTERN...HAVE ONLY SLOWLY PROGRESSED THE HIGHEST POPS EASTWARD THIS EVENING AND OVERNIGHT. EXPECT A RELATIVE LULL DURING SATURDAY MORNING BEFORE BUILDING INSTABILITY DOES THE TRICK AND RENEWS THE SHOWER AND THUNDERSTORM ACTIVITY FOR EAST KENTUCKY BY THE AFTERNOON. THIS TIME...THOUGH...500MB HEIGHTS WILL BE RISING QUICKER IN THE WEST AND SHOULD HELP TO PUSH THE ACTIVITY EASTWARD SO THAT A DRIER SECOND HALF OF THE NIGHT CAN BE ANTICIPATED. WITH THE BUILDING RIDGE KEEPING THE RAIN THREAT TO A MINIMUM...SUNDAY SHOULD BE DRY. IN FACT THE DAY SHOULD BE PLEASANT AND LESS HUMID AS NORTHEAST WINDS BEHIND A BACKDOOR FRONT SPREAD MUCH DRIER...AND SLIGHTLY COOLER AIR INTO THIS PART OF THE STATE. GIVEN THE MOIST ENVIRONMENT IN PLACE THE NEXT 48 HOURS OR SO...DID NOT REFLECT TOO MUCH OF A TERRAIN EFFECT FOR THE MAX AND MIN TEMPERATURE GRIDS. A BLEND OF THE INHERITED GRIDS AND THE ADJMAV YIELDED THE BEST RESULTS...TURNING OUT FAIRLY SIMILAR TO A MOS CONSENSUS. DID SHAVE THE HIGHS AND LOWS A BIT COOLER SATURDAY NIGHT THROUGH SUNDAY NIGHT WITH THE EXPECTED CHANGE IN AIRMASS. AS FOR POPS...ENDED UP CLOSEST TO THE MAV TODAY WITH THE MET/S NUMBERS THE CLOSEST FROM TONIGHT THROUGH SUNDAY. .LONG TERM.../SUNDAY NIGHT THROUGH THURSDAY/ OVERALL...MODELS ARE IN DECENT AGREEMENT EARLY IN THE PERIOD WITH RIDGING OVER THE CONUS FROM THE MS VALLEY AND INTO THE EASTERN CONUS...WITH RIDING OVER THE EASTERN PACIFIC/PACIFIC COAST. A TROUGH WITH A CLOSED LOW IN THE CENTRAL ROCKIES IS EXPECTED TO BE IN BETWEEN. THE UPPER LEVEL RIDGE WILL SETTLE OVER THE TN AND OH VALLEYS EARLY IN THE PERIOD...WITH SFC RIDGE SETTLING ACROSS THE SOUTHEASTERN STATES. AT THE SAME TIME...A NORTHERN STREAM TROUGH WILL BE MOVING ACROSS THE SOUTHERN CANADA AND DAMPEN HEIGHTS OVER THE NORTHERN US DURING THE FIRST HALF OF THE PERIOD...WITH THE TROUGH GRADUALLY MOVING TO THE MS VALLEY/GREAT LAKES BY THE END OF THE PERIOD PER 0 AND 6Z GFS. THE 0Z ECMWF HOLDS ONTO HIGHER HEIGHTS OVER THE REGION AND SOUTHEASTERN US WHILE IT CUTS OFF THE SOUTHERN PORTION OF THE MOUNTAIN WEST TROUGH OVER AZ/NM AND IS SLOWER PUSHING IT INTO THE PLAINS. CONFIDENCE IS RATHER LOW LATE IN THE PERIOD GIVEN MODEL DIFFERENCES. OVERALL...A FORECAST CLOSER TO ENSEMBLES MEANS/HPC GUIDANCE WAS FOLLOWED DUE TO DIFFERENCES BETWEEN MODELS AND DIFFERENCES FROM MODEL RUN TO RUN. USUALLY WITH THESE TYPES OF CUTOFF OR SLOW MOVING LOWS THE SLOWER SOLUTION ENDS UP BEING BETTER. OPTED TO CONTINUE WITH JUST SLIGHT CHANCE POPS ON LATE WED. WITH INCREASING MOISTURE THROUGH THE MIDDLE OF THE WEAK AND APPROACH OF A DYING NORTHERN STREAM COLD FRONT AT THE END OF THE PERIOD...OPTED FOR CHANCE POPS. WITH RIDGE OVER THE AREA...OPTED TO CONTINUE TO GO A COUPLE OF DEGREES ABOVE 0Z MEX NUMBERS FOR TUE THROUGH THU WITH 8H TEMPS IN THE 11 TO 13C DEGREE RANGE. && .AVIATION.../18Z TO 18Z/...UPDATED AIRMASS IS DESTABILIZING FROM JKL SOUTH AS BREAKS HAVE DEVELOPED IN THE CLOUDS AFTER INITIAL BAND OF SHOWERS MOVED THROUGH THIS MORNING. LATEST RADAR IMAGES INDICATE ISOLATED CONVECTION FIRING NEAR SME AND THIS TREND SHOULD CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. SCATTERED COVERAGE THIS AFTERNOON IS EXPECTED TO BECOME MORE WIDESPREAD OVERNIGHT TONIGHT AS THE LOW LEVEL JET RAMPS UP AND POTENT DISTURBANCE ROTATES NORTH OVER THE WESTERN HALF OF THE STATE. EXPECT CONDITIONS TO DETERIORATE TO MVFR AT LEAST AFTER 00Z IN SHOWERS AND TSTORMS AND THEN LOWER TO IFR/LIFR AFTER MIDNIGHT AS FOG AND LOW CLOUDS GET ADDED TO THE MIX. THE PRECIP SHOULD GRADUALLY DIMINISH IN COVERAGE BY AROUND 12Z OR SLIGHTLY AFTER AS THE DISTURBANCE MOVES AWAY FROM THE AREA... HOWEVER DON/T EXPECT CONDITIONS TO MAKE ANY GREAT IMPROVEMENTS AS LOW CLOUDS KEEP AT LEAST MVFR CONDITIONS LINGERING THROUGH THE END OF THE TAF PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GREIF/JP LONG TERM....JP AVIATION...ABE
Hazardous weather outlook, May 4, 5:10 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 510 AM EDT FRI MAY 4 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051215- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 510 AM EDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. DEPENDING ON WHERE THEY TRACK AND HOW EXTENSIVE THEY ARE...LOCALLY HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY WITH THE CONTINUED POTENTIAL FOR LOCALIZED EXCESSIVE RAINFALL. THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN OR FLOODING. GREIF
In the hours before
Special weather statement, May 4, 3:02 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 302 PM EDT FRI MAY 4 2007 KYZ079-083-041930- PULASKI-WAYNE- 302 PM EDT FRI MAY 4 2007 ...A STRONG THUNDERSTORM TO AFFECT SOUTHWEST PULASKI AND NORTHWESTERN WAYNE COUNTIES THROUGH 330 PM EDT FRIDAY AFTERNOON... AT 302 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF MILL SPRINGS OVER LAKE CUMBERLAND...MOVING NORTH AT 10 MPH. THIS STORM WILL BE NEAR NAOMI AROUND 320 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, May 4, 3:30 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 330 PM EDT FRI MAY 4 2007 KYZ079-042000- PULASKI- 330 PM EDT FRI MAY 4 2007 ...A STRONG THUNDERSTORM TO AFFECT WEST CENTRAL PULASKI COUNTY THROUGH 400 PM EDT FRIDAY AFTERNOON... AT 330 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAUBUSH... MOVING NORTH AT 20 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF UP TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, May 4, 3:54 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 354 PM EDT FRI MAY 4 2007 KYZ080-042030- LAUREL- 354 PM EDT FRI MAY 4 2007 ...A STRONG THUNDERSTORM TO AFFECT NORTHERN LAUREL COUNTY THROUGH 430 PM EDT FRIDAY AFTERNOON... AT 354 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EAST BERNSTADT...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL BE NEAR OAKLEY AROUND 405 PM EDT...VICTORY AROUND 410 PM EDT...ATLANTA AROUND 415 PM EDT...MCWHORTER AROUND 420 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:18 PM EDT | Flash Flood Warning | JKL | Laurel | 3 hr |
| May 4, 4:00 PM EDT | Flash Flood Watch | JKL | Bell, Clay, Estill, Harlan, Jackson, Knox and 8 more | 28 hr |
| May 4, 4:41 PM EDT | Severe Thunderstorm Warning | JKL | Leslie | 34 min |
| May 4, 5:15 PM EDT | Severe Thunderstorm Warning | JKL | Leslie, Perry | 45 min |
| May 4, 6:07 PM EDT | Flash Flood Warning | JKL | Laurel | 113 min |
| May 4, 6:12 PM EDT | Flash Flood Warning | JKL | Wayne | 2 hr |
| May 4, 6:19 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Laurel | 41 min |
| May 4, 6:20 PM EDT | Flash Flood Warning | JKL | Clay | 3 hr |
| May 4, 6:26 PM EDT | Flash Flood Warning | JKL | Pulaski | 3 hr |
| May 4, 6:38 PM EDT | Flash Flood Warning | JKL | Whitley | 97 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.